Thunderstorm Wind, Rapides
- When
- August 15, 3:15 PM CST
- Where
- Rapides County, Tioga
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.383, -92.433
A portion of the roof over the Tioga High School gym was ripped off, and a few trees were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A portion of the roof over the Tioga High School gym was ripped off, and a few trees were blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 15, 1:50 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 250 PM CDT MON AUG 15 2005 .SYNOPSIS... WITH MOIST UNSTABLE AIRMASS IN PLACE...LOCAL RADARS SHOW DAYTIME HEATING HAS PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS. MAIN STORY WITH THIS ACTIVITY IS LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ALTHOUGH SOME STRONG WINDS WILL BE POSSIBLE WHERE ANY BOUNDARIES COLLIDE WITH THE SEA-BREEZE. && .DISCUSSION... THUNDERSTORMS THIS AFTERNOON WILL GRADUALLY DIMINISH DURING THE EARLY EVENING HOURS. NEXT COUPLE OF DAYS LOOK SIMILAR WITH HIGH MOISTURE VALUES AND DAYTIME HEATING COMBINING FOR SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE BEST COVERAGE DURING THE AFTERNOON HOURS. WEAK MID LEVEL RIDGE IS NOTED ON TOP OF THE FORECAST AREA BY LATE THIS WEEK INTO THE WEEKEND...SO WILL GO WITH JUST ISOLATED POPS DURING THAT TIME FRAME. && .MARINE... A LIGHT MAINLY SOUTHERLY FLOW WILL CONTINUE FOR THE NEXT FEW DAYS. SCATTERED STORMS WILL BE POSSIBLE...ESPECIALLY DURING THE LATE NIGHT AND MORNING HOURS. && .AVIATION... SCATTERED STORMS WILL BE POSSIBLE UNTIL EARLY EVENING. FREQUENT LIGHTNING...GUSTY WINDS AND IFR VISIBILITIES WILL BE POSSIBLE WITH THESE STORMS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 93 75 93 / 30 40 20 40 KBPT 75 93 75 93 / 30 40 20 40 KAEX 72 94 73 94 / 30 40 20 40 KLFT 75 93 75 93 / 30 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && RUA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 653 AM CDT MON AUG 15 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-161200- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 653 AM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT CLOUDY SKIES WITH SHOWERS AND THUNDERSTORMS THROUGH THE DAY TODAY. A FEW STORMS MAY PULSE UP AND PRODUCE SEVERE WEATHER WITH THE MAIN THREAT FROM WINDS. STORMS TODAY WILL ALSO PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. STORMS WILL MOVE SLOWLY TODAY AND WILL PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS TOMORROW WILL PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS AND BRIEF HEAVY RAIN. STORMS WILL GRADUALLY TAPER OFF THROUGH THE WORK-WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL NOT BE NEEDED. K. KUYPER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 343 PM CDT MON AUG 15 2005 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-160100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 343 PM CDT MON AUG 15 2005 ...TROPICAL FUNNEL CLOUDS POSSIBLE... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS RECEIVED REPORTS OF FUNNEL CLOUDS IN THE LEESVILLE AND FORT POLK AREAS IN VERNON PARISH OVER THE PAST HOUR OR TWO. A VERY TROPICAL AIR MASS, COMPLETE WITH HIGH HUMIDITIES AND LIGHT WINDS, IS IN PLACE ACROSS SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. THESE VERY TROPICAL CONDITIONS CAN GENERATE FEATURES CALLED TROPICAL FUNNEL CLOUDS, WHICH MAY FORM NEAR DEEPENING CUMULUS CLOUDS. OCCASIONALLY THESE FEATURES DO REACH THE GROUND AND MAY CAUSE MINOR DAMAGE. HOWEVER, ON AVERAGE, THESE TROPICAL FUNNEL CLOUDS ARE SHORT LIVED AND DO NOT REACH THE GROUND. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION AND ISSUE ADDITIONAL STATEMENTS OR WARNINGS IF NECESSARY. LGE
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469786.